MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST MINI POLYAXIAL SCREW 3.5 X 14 FULL THREAD + NUT; POLYAXIAL SPINE SCREW

MEDACTA INTERNATIONAL SA MUST MINI POLYAXIAL SCREW 3.5 X 14 FULL THREAD + NUT; POLYAXIAL SPINE SCREW
Model Number 03.75.002
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06 november 2020: lot 1923117: 150 items manufactured and released on (b)(6) 2019.Expiration date: 2024-10-14.No anomalies found related to the problem.To date, 59 items of the same lot have been already sold without any similar reported event.Visual inspection based on the event description, it is assumed that the pull out of the screw from the vertebrae during the rod reduction was due to poor quality of the bone, that could lead to osteophorotic bone.This kind of risk is known in spinal system application.In similar circumstances, it is preferred to use larger screws diameter like 4mm or 4.5mm, in order to improve the pull out strength at the implant-bone interface.In addition, even longer screw could help in preventing such a issue.In fact, larger ang longer screws are available in the overall screws product range.During the visual inspection performed on the retrieved screw, no negative aspect like sign, defect, and thread profile deterioration were noted.The thread profile was virgin and equivalent to the ones of screw on stock.Preliminary investigation and visual inspection were performed on (b)(6) 2020.
 
Event or Problem Description
Spinal fixation was performed at c2-t2.Open surgery.The bone quality seemed to be low.When the surgeon engaged the cervical screw with the rod at left side of c2, the cervical screw was pulled out from the patient body because the cervical screw was not able to withstand the load.The surgeon decided to do not implant the screw in c2 left.Due to this event the surgery was prolonged about 30 minutes.Total surgery time was 280mins.

Brand Name
MUST MINI POLYAXIAL SCREW 3.5 X 14 FULL THREAD + NUT
Common Device Name
POLYAXIAL SPINE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10905039
Report Number3005180920-2020-00821
Device Sequence Number3045590
Product Code NKG
UDI-Device Identifier07630030863165
UDI-Public07630030863165
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K171369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2024
Device Model Number03.75.002
Device Catalogue Number03.75.002
Device Lot Number1923117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2020
Initial Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR